The immutable laws of science mean that there must be an equal, opposite condition that causes elderly people to spontaneously become young again. Via the Telegraph:
Vietnamese woman Nguyen Thi Phuong now looks like a septugenarian after the rapid aging affliction took hold following an allergic reaction to seafood.
Her sad story began in 2008, when her youthful beauty began to fade over the course of just a few days, leaving her with sagging, wrinkled skin all over her face and body. Until now she has been forced to wear a mask in public to hide her appearance from prying eyes, but now doctors are attempting to establish what caused her sudden and horrifying aging.
Some have argued that the condition is lipodystrophy – a rare syndrome that causes a layer of fatty tissue beneath the surface of the skin to disintegrate while the skin itself continues to grow at a startling pace.
The syndrome with no cure leaves its victims with loose folds of skin all over their bodies, wrinkled faces and the gaunt features of people decades their senior. The condition is extremely rare and out of around seven billion people on the planet, only 2,000 are thought to have lipodystrophy.
Phuong explained she has long been allergic to seafood and that she had suffered a particularly bad reaction in 2008. Phuong said she took some medicine bought at a local pharmacy instead of going to the hospital because her and her husband Tuyen, now 33, were too poor to afford it.
She said: “After one month of taking the drugs, I became less itchy but hives remained on my skin. Then I switched to traditional medicine and all the hives disappeared, together with my itching. However, my skin began to sag and fold.” Phuong then took another kind of traditional medicine to treat her rapid-aging skin problem – but to no avail.
[She does] not remember what the medicine was or which pharmacy they got it from.
Meanwhile, stories about Phuong in the local media have prompted a variety of diagnoses from local doctors. Many of them do not believe that Phuong has lipodystrophy, saying instead that Phuong may be suffering the side effects of too much steroid medication.